Alert archive / New York / Wind Advisories in 2025
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 27, 2025, 4:09 AM EST for 4 counties in New York. It took effect at Jan 27, 2025, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2025, 4:09 AM EST (09:09 UTC)
- In effect from
- Jan 27, 2025, 12:00 PM EST
- Expired
- Jan 28, 2025, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Binghamton, NY
Counties Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS71 KBGM 270909 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 409 AM EST Mon Jan 27 2025 NYZ015-016-022-023-272115- /O.NEW.KBGM.WI.Y.0003.250127T1700Z-250128T1100Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Penn Yan, Watkins Glen, Corning, Seneca Falls, and Hornell 409 AM EST Mon Jan 27 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Schuyler, Seneca, Steuben, and Yates Counties. * WHEN...From noon today to 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BJG
3 follow-up statements
099 WWUS71 KBGM 271740 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1240 PM EST Mon Jan 27 2025 NYZ015-016-022-023-280545- /O.CON.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Watkins Glen, Hornell, Seneca Falls, Penn Yan, and Corning 1240 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Schuyler, Seneca, Steuben, and Yates Counties. The strongest gusts will across the higher terrain areas. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BJT
239 WWUS71 KBGM 280234 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 934 PM EST Mon Jan 27 2025 NYZ015-016-022-023-281100- /O.CON.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Hornell, Watkins Glen, Corning, Penn Yan, and Seneca Falls 934 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Schuyler, Seneca, Steuben, and Yates Counties. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJG
581 WWUS71 KBGM 280900 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 400 AM EST Tue Jan 28 2025 NYZ015-016-022-023-281000- /O.CAN.KBGM.WI.Y.0003.000000T0000Z-250128T1100Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Seneca Falls, Corning, Hornell, Watkins Glen, and Penn Yan 400 AM EST Tue Jan 28 2025 ...WIND ADVISORY IS CANCELLED... While wind gusts of 30 to 40 mph will persist this morning, the threat of advisory-level winds has ended. Therefore the Wind Advisory has been cancelled. $$ BJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 27, 1:07 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 27, 1:07 AM EST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 107 AM EST Mon Jan 27 2025 .SYNOPSIS... Mostly sunny skies are expected today with temperatures slightly above normal for this time of the year. Winds will become increasingly gusty this afternoon and will persist through Tuesday morning. Several systems moving through the region Tuesday through the remainder of the week will bring chances for snow showers each day. && .NEAR TERM /THROUGH TONIGHT/... 650 PM Update... Overall little change to the forecast. Cloud cover was lowered for most of the region and the lake effect snow band has lifted north. If the band stays north of the lake effect snow warning a little longer it will be ended early. Temperatures were also adjusted lower where cloud cover was lowered as radiational cooling will help drop temperatures a little faster. 245 PM Update... Monday will be quiet ahead of the next cold front moving in early Tuesday morning. Isobars will start to compress in the afternoon as the strong front approaches southern Canada from the north and butts up against the ridge over the eastern US. Winds out of the WSW at 20- 25mph gusting to 35mph can be expected in the afternoon across the Finger Lakes into the Mohawk Valley. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... 225 PM Update... There are no truly big storms, but a busy period is still expected, with a gusty Arctic Front passing first thing Tuesday, followed by a clipper system Wednesday. Main initial concern is that a strong Arctic Front, trailing from deep low pressure way up in northern Quebec-western Newfoundland, is projected to blast through the region early Tuesday. Timing is still being sorted out but models have been trending faster; arriving in the northern part of our area pre- dawn and then zipping south through Poconos-Catskills around or shortly after daybreak. The incoming air mass will be very dry, yet Great Lakes moisture will likely pool along the front. Low level lapse rates are steep enough to actually have Convective Available Potential Energy (CAPE), and the cloud layer will be at dendritic growth temperatures. Snow Squall model parameters are supportive a brief yet perhaps potent squall dropping south through the area along the Arctic Front. Even though much of the area may only get an inch or less, it may come in a very short window with low visibility and gusty winds early Tuesday. In Central NY access to lake moisture will be better an thus a few inches of dry fluff may occur. Twin Tiers southward will be more limited but as mentioned, it could still come down hard briefly. Behind the front, some fluffy lake effect streamers/flurries could continue for a time up to midday Tuesday, but should eventually succumb to the single digit dewpoints of the very dry air mass coming in. Highs Tuesday will likely be just after midnight for most locations, because of the strong cold air advection holding temperatures generally in the mid teens-mid 20s; wind chills mostly single digits and teens. During our Tuesdsay afternoon lull, the next surface low will already be crossing into the Upper Midwest. This is a clipper system that will oddly enough cause temperatures to rise Tuesday night, followed by the low passing through early Wednesday and cold air advection that afternoon-evening. The warm air advection side of the system will allow light snow to break out Tuesday night-Wednesday morning, followed by another flip around of the winds and lake effect for especially Central New York Wednesday afternoon through night. A few fluffy inches are generally possible for much of the area, especially north of the Twin Tiers, but it could add up to quite a bit more than that north of the Thruway because of lake enhancements. Thus, another prospect for at least Advisories. && .LONG TERM /THURSDAY THROUGH SUNDAY/... 225 PM Update... While it generally still looks busy late in the week, there is tremendous spread in the model guidance and the more uncertainty than usual. Thursday looks fairly benign, with a short-lived cold air mass and perhaps some lingering lake effect snow showers in Central New York. Friday onward, a more zonal flow will leave us susceptible to multiple waves passing through the region. One of these could be a potential low ejecting out of the four corners region, becoming more of an open wave while transiting across the U.S. Friday into Saturday. This type of low is notorious for uncertainty because how sensitive it is to timing of ejection from the southwest, and eventual track. The whole gamut of precipitation types could occur, or not, based on thermal profiles when this tries to pass. One small trend to note, is that the consensus has trended lower for temperatures compared to prior model guidance. This could thus punt any ice jam concerns to sometime much later, since a bigger warm surge would be needed along with heavier precipitation, for river rises that could lead to potential jamming. However, as mentioned before there is still plenty of uncertainty. Monitor the forecast in coming days as details become clearer. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR conditions are expected through most of the TAF period at all terminals (at least through 06Z Tuesday). By the end of the TAF period, KRME may see MVFR ceilings and/or visby restrictions from snow showers moving in. Southwesterly winds will become increasingly gusty this afternoon and evening with occasional gusts up to 30kts possible at times. Also, weak LLWS is expected to develop for a few hours this evening at all terminals. Outlook... Tuesday through Thursday...Chance for snow showers and associated occasional restrictions. Friday...Chance for mixed precipitation with restrictions possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJG NEAR TERM...AJG/BJG/JTC SHORT TERM...BJG/MDP LONG TERM...BJG/MDP AVIATION...BJG
Hazardous weather outlook, Jan 26, 2:45 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 245 PM EST Sun Jan 26 2025 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-271945- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- 245 PM EST Sun Jan 26 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty winds are possible late Monday night through Tuesday morning with occasional gusts of 35 to 45 mph. The gusty winds could cause scattered power outages. Scattered snow squalls are also possible Tuesday morning as an Arctic Front blasts through the area. These snow squalls may quickly cause snow-covered roads and low visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-271945- Northern Oneida- 245 PM EST Sun Jan 26 2025 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty winds are possible late Monday night through Tuesday morning with occasional gusts of 35 to 45 mph. The gusty winds could cause scattered power outages. Scattered snow squalls are also possible Tuesday morning. These snow squalls may bring brief periods of heavy snow and low visibility. Continued batches of accumulating snow showers Tuesday night through Wednesday night, from both lake effect snow and a clipper system, may cause travel difficulties at times. Monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. PAZ043-044-047-048-072-271945- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 245 PM EST Sun Jan 26 2025 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 26, 10:54 PM EST, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1054 PM EST Sun Jan 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM Snow Marcy 43.17N 75.29W
01/26/2025 M1.5 Inch Oneida NY Trained Spotter
&&Local storm report, Jan 27, 1:54 AM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
154 AM EST Mon Jan 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Snow Holland Patent 43.24N 75.26W
01/26/2025 M3.4 Inch Oneida NY Trained Spotter
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:04 AM EST | Winter Weather Advisory | BGM | Oneida | 26 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.